Alert archive / Missouri / Flash Flood Warnings in 2020
Flash Flood Warning 92, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Aug 3, 2020, 4:24 PM CDT for Bollinger County, Missouri. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2020, 4:24 PM CDT (21:24 UTC)
- Expired
- Aug 3, 2020, 6:34 PM CDT
- In force
- 2 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Bollinger County, MO
The radar
The Paducah radar (KPAH), 115 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 333 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 3:00 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Aug 3, 3:00 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Paducah KY 300 PM CDT Mon Aug 3 2020 .SHORT TERM...(Tonight through Wednesday night) Issued at 300 PM CDT Mon Aug 3 2020 Been dealing with convection across parts of the area from the get- go today. A weak surface front across the area coupled with a shortwave embedded in a deep 500 mb trough moving through the region, is aiding in scattered thunderstorm development, which will continue for the rest of the afternoon. We will see coverage dwindle after early this evening with dry conditions by later tonight. Low level moisture will be slow to exit the area, so cloudy to mostly cloudy skies expected for much of the evening. Expecting moisture/clouds to gradually scatter out a bit by Tuesday morning from west to east. However, moisture may linger on Tuesday afternoon across parts of southeast Illinois, southwest Indiana and west Kentucky, which may prompt a few isolated showers. Will leave PoPs below mentionable right now (<15%) due to expected coverage and low confidence of occurence. Surface high pressure will slide southeast during the day on Tuesday and become centered over central Illinois by 12Z Wednesday. As this occurs, cooler and drier air will filter into the area. This cooler airmass will be in place across the entire region for a few days, giving us a brief respite from the warm and humid weather. 850mb temperatures will drop into the 9-12C range which will definitely help to bring us a taste of fall weather, especially at night, when we expect lows Tuesday and Wednesday night to fall into the mid to upper 50s. Highs on Tuesday and Wednesday will reach the upper 70s to lower 80s. .LONG TERM...(Thursday through Monday) Issued at 300 PM CDT Mon Aug 3 2020 The extended period begins with a retreating trough in the Midwest and a ridge in the Western Plains, maintaining northwesterly flow aloft for the Quad State. A surface high in Michigan will continue northeasterly flow for Southwest Indiana and Western Kentucky. West of the Mississippi, far enough away from the high, surface flow will begin to turn southerly. A small-scale disturbance will make for a rainy Thursday night for western/central Missouri; however, as it approaches the Quad State region, the drier environment will shut down much of the convection. At this time, the forecast continues with the slight chance PoPs Friday morning for Southeast Missouri. Later in the day Friday, the high pressure in Michigan drifts further east bringing a more southerly flow to the rest of the Quad State. Dew points will trend upwards as Gulf moisture becomes more prominent. The weekend will have a couple more upper-level disturbances reach the Quad State in the northwesterly flow. The first late Friday into Saturday has slight chance PoPs across the area. Sunday and Monday, the storm track shifts slightly northeast increasing chances for Southwest Indiana and Western Kentucky. As the trough retreats and 500-mb heights increase late in the week, temperatures and dew points will each trend up a few degrees each day. Highs in the lower 80s Thursday will reach around 90 by Sunday. Lows and dew points will trend from the lower 60s to the lower 70s over the same period. Average temperatures for early August are near 90 for highs and upper 60s for lows. && .AVIATION... Issued at 300 PM CDT Mon Aug 3 2020 We will see scattered convection continuing for the rest of the afternoon, before dissipating this evening. Heavy rainfall will reduce vsbys and cigs down to at least MVFR but brief IFR conditions or lower are certainly possible. There is a fairly decent signal for some lower MVFR or maybe IFR cigs to develop across portions of the region overnight, which may linger into Tuesday morning. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...CW LONG TERM...ATL AVIATION...CW
Hazardous weather outlook, Aug 3, 3:03 PM CDT, 1 hour 21 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 303 PM CDT Mon Aug 3 2020 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-041000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 303 PM CDT Mon Aug 3 2020 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms will continue for the rest of the afternoon and into the early evening hours across the entire area. Locally heavy rainfall and lightning will be the primary hazards. Small hail and gusty winds up to 40 mph are possible with the stronger storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a slight chance of thunderstorms Saturday and Sunday. Lightning and heavy rain are the primary hazards that can be expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Aug 3, 12:48 PM CDT, 3 hours 36 minutes before
Special Weather Statement
National Weather Service Paducah KY
1248 PM CDT Mon Aug 3 2020
ILZ076>078-031845-
Edwards IL-Wabash IL-Wayne IL-
1248 PM CDT Mon Aug 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WAYNE...WABASH AND
EDWARDS COUNTIES UNTIL 145 PM CDT...
At 1246 PM CDT, Doppler radar was tracking a line of strong
thunderstorms from Mount Erie to Wayne City moving east at 30 mph.
Winds up to 40 mph will be possible with these storms as they track
into Edwards and Wabash counties.
Locations impacted include...
Mount Carmel, Fairfield, Albion, Grayville, Lancaster, West Salem,
Allendale, Jeffersonville, Bellmont, Bone Gap, Keensburg, Browns,
Mount Erie and Golden Gate.
LAT...LON 3859 8815 3857 8815 3857 8768 3846 8776
3845 8775 3836 8780 3834 8783 3827 8785
3831 8787 3827 8791 3828 8792 3829 8791
3830 8793 3824 8796 3826 8798 3826 8846
3860 8841
TIME...MOT...LOC 1746Z 266DEG 27KT 3852 8822
16Special weather statement, Aug 3, 3:08 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Paducah KY
308 PM CDT Mon Aug 3 2020
INZ081-087-032100-
Warrick IN-Gibson IN-
308 PM CDT Mon Aug 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WARRICK AND
SOUTHEASTERN GIBSON COUNTIES UNTIL 400 PM CDT...
At 307 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fort Branch, moving east southeast at 25 mph.
Half inch hail and winds up to 40 mph will be possible with this
storm.
Locations impacted include...
Chandler, Fort Branch, Haubstadt, Lynnville, Elberfeld, Somerville
and Mackey.
LAT...LON 3826 8732 3825 8732 3824 8730 3823 8730
3823 8725 3821 8719 3801 8741 3809 8747
3816 8747 3817 8754 3822 8759 3831 8747
TIME...MOT...LOC 2007Z 282DEG 21KT 3824 8750
16The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 1:48 AM CDT | Areal Flood Advisory | PAH | Henderson | 3 hr |
| Aug 3, 4:40 AM CDT | Areal Flood Advisory | PAH | Henderson | 3 hr |
| Aug 3, 4:51 PM CDT | Special Weather Statement | PAH | Daviess, McLean | 39 min |
| Aug 3, 12:48 PM CDT | Special Weather Statement | PAH | Edwards, Wabash, Wayne | 57 min |
| Aug 3, 12:55 PM CDT | Areal Flood Advisory | PAH | Wayne | 2 hr |
| Aug 3, 4:30 PM CDT | Special Weather Statement | PAH | Alexander | 45 min |
| Aug 3, 4:36 PM CDT | Severe Thunderstorm Warning | PAH | Alexander | 22 min |
| Aug 3, 5:11 PM CDT | Special Weather Statement | PAH | Union | 49 min |
| Aug 3, 5:45 PM CDT | Areal Flood Advisory | PAH | Union | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.